Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

neuropathy from taking b12

Discussion in 'General ME/CFS Discussion' started by iwillwin1day, Dec 15, 2017.

  1. iwillwin1day

    iwillwin1day Senior Member

    Messages:
    100
    Likes:
    90
    Hi all,
    I had slowly increased my b12 from many months and now taking 9mg of b12. Everything was ok. I was feeling much better. But then yesterday night I get bad neuropathy in hand first time after a week of 9mg b12 methylcobolomin. Did anybody get neuropathy or increased neuropathy from taking high dose b12?. Also if u know reason behind it please tell me.
    Thanks.
     
  2. dannybex

    dannybex Senior Member

    Messages:
    3,234
    Likes:
    2,244
    Seattle
    Not sure why you feel the need to take so much. That's a huge, huge dose. It could be creating a deficiency of other balancing nutrients. You might try backing off and see it it resolves.
     
  3. keenly

    keenly Senior Member

    Messages:
    663
    Likes:
    690
    UK
    I used to take 45mg Hydroxy injections with great results.
     
    iwillwin1day likes this.
  4. iwillwin1day

    iwillwin1day Senior Member

    Messages:
    100
    Likes:
    90
    Thanks. I also think some other deficiency has been created.
     
  5. iwillwin1day

    iwillwin1day Senior Member

    Messages:
    100
    Likes:
    90
    Thanks for sharing your experience. I think methylcobolomin is powerful then hydroxy.
     
  6. MagicalMe

    MagicalMe

    Messages:
    3
    Likes:
    6
    The short answer is no, you can't get neuropathy from taking large doses of B12, regardless of the type.

    The long answer is more complicated. I'll actually be sharing a post very soon that talks about this a little, but it's a long bit of commentary so it's taking a while to write up.

    Two things could potentially be happening:
    1. You're healing. My neurologist said that when neuropathy is healing, a person may feel better at first and then crash before climbing up a hill to total healing. He said that it's due to being able to finally feel things you couldn't feel before. I had a friend who went through a terrible form of this, while mine was more mild. But I never even had the tingling, needles or burning sensation before I was treated. After, I felt it all the time. Apparently, I was quite numb and didn't even realize it.

    2. The methylcobalamin is the wrong type for your condition. There is some misinformation about the so-called "active" B12. There is no evidence whatsoever that supports the idea that it is better, especially for people with genetic B12 conditions, and a great deal of evidence that it might even be totally ineffective for people with genetic B12 conditions. This was my problem. Switching to methylcobalamin was like setting my PN on fire. It was akin to taking no B12 at all. My body just doesn't process it. I also needed much higher doses than the 5-10 mg I was taking.

    If you're sure your neuropathy is caused by B12 deficiency, your best bet is to take hydroxocobalamin, or cyanocobalamin if you can't find hydroxo. Despite what has been said by self-proclaimed experts like Dr. Lynch, there's nothing whatsoever wrong with cyanocobalamin. It is the second best treatment for B12 disorders, particularly genetic conditions.
     
    iwillwin1day likes this.
  7. JES

    JES Senior Member

    Messages:
    628
    Likes:
    1,100
    It could also be that the B12 is activating something in the immune system, which then would cause the neuropathy, in other words not the B12 itself. I have some form of immunological small fiber neuropathy that gets worse with any supplement that stimulates my immune system in the wrong way, which includes Vitamin B12 and Vitamin C for instance. Both also cause floaters and dry eyes for me.
     
    iwillwin1day likes this.
  8. Eastman

    Eastman Senior Member

    Messages:
    402
    Likes:
    358
    Last edited: Dec 21, 2017
    iwillwin1day likes this.
  9. iwillwin1day

    iwillwin1day Senior Member

    Messages:
    100
    Likes:
    90
    [QUOTE="MagicalMe, post: 942871, member: 9238"frome short answer is no, you can't get neuropathy from taking large doses of B12, regardless of the type.

    The long answer is more complicated. I'll actually be sharing a post very soon that talks about this a little, but it's a long bit of commentary so it's taking a while to write up.

    Two things could potentially be happening:
    1. You're healing. My neurologist said that when neuropathy is healing, a person may feel better at first and then crash before climbing up a hill to total healing. He said that it's due to being able to finally feel things you couldn't feel before. I had a friend who went through a terrible form of this, while mine was more mild. But I never even had the tingling, needles or burning sensation before I was treated. After, I felt it all the time. Apparently, I was quite numb and didn't even realize it.

    2. The methylcobalamin is the wrong type for your condition. There is some misinformation about the so-called "active" B12. There is no evidence whatsoever that supports the idea that it is better, especially for people with genetic B12 conditions, and a great deal of evidence that it might even be totally ineffective for people with genetic B12 conditions. This was my problem. Switching to methylcobalamin was like setting my PN on fire. It was akin to taking no B12 at all. My body just doesn't process it. I also needed much higher doses than the 5-10 mg I was taking.

    If you're sure your neuropathy is caused by B12 deficiency, your best bet is to take hydroxocobalamin, or cyanocobalamin if you can't find hydroxo. Despite what has been said by self-proclaimed experts like Dr. Lynch, there's nothing whatsoever wrong with cyanocobalamin. It is the second best treatment for B12 disorders, particularly genetic conditions.[/QUOTE]
    Yes. You are right. I think the neuropathy is from healing. Many people on this forum said the same thing. I will see if I get better with time or not. And Thanks for your reply.
     
  10. iwillwin1day

    iwillwin1day Senior Member

    Messages:
    100
    Likes:
    90
    But I see b12 messed up my immune system. I get sick with fever and stomach ache on high dose b12. I am taking b12 for my nervous system and for immune system I take some herbs or auyerved medicine. Thanks.
     
  11. iwillwin1day

    iwillwin1day Senior Member

    Messages:
    100
    Likes:
    90

See more popular forum discussions.

Share This Page